Alert archive / Indiana / Storm Warnings in 2020
Storm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this storm warning at Nov 14, 2020, 3:17 PM EST. It took effect at Nov 15, 2020, 5:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 3:17 PM EST (20:17 UTC)
- In effect from
- Nov 15, 2020, 5:00 AM EST
- Expired
- Nov 15, 2020, 4:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
795 WHUS73 KIWX 142017 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 317 PM EST Sat Nov 14 2020 LMZ043-046-150430- /O.EXT.KIWX.GL.W.0025.201114T2100Z-201115T1000Z/ /O.NEW.KIWX.SR.W.0001.201115T1000Z-201115T2100Z/ /O.NEW.KIWX.GL.W.0026.201115T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 317 PM EST Sat Nov 14 2020 ...GALE WARNING IN EFFECT UNTIL 5 AM EST SUNDAY... ...STORM WARNING IN EFFECT FROM 5 AM TO 4 PM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM EST MONDAY... * WHAT...South winds increasing to 15 to 25 knots, with gale force gusts to 35 knots. Southwest winds, veering west 25 to 35 knots with storm force gusts to 50 knots late tonight into Sunday. West winds 20 to 30 knots with gale force gusts to 40 knots Sunday night. Waves building to 3 to 7 feet tonight, then 8 to 12 feet Sunday, occasionally to 15 feet. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...Gale warning is in effect through 4 AM EST Monday. The Storm Warning is in effect from 5 AM to 4 PM EST Sunday, with a Gale Warning to follow from 4 PM Sunday to 4 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
157 WHUS73 KIWX 150334 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1034 PM EST Sat Nov 14 2020 LMZ043-046-151145- /O.CON.KIWX.GL.W.0025.000000T0000Z-201115T1000Z/ /O.CON.KIWX.SR.W.0001.201115T1000Z-201115T2100Z/ /O.CON.KIWX.GL.W.0026.201115T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1034 PM EST Sat Nov 14 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 4 PM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM EST MONDAY... * WHAT...South winds increasing to 15 to 25 knots tonight, with gale force gusts to 35 knots. Southwest winds by late tonight, veering west 25 to 35 knots with storm force gusts to 50 knots Sunday morning. West winds 20 to 30 knots with gale force gusts to 40 knots Sunday night. Waves building to 4 to 7 feet tonight, then 10 to 15 feet Sunday, occasionally to 20 feet. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...Gale warning is in effect through 4 AM EST Monday. The Storm Warning is in effect from 5 AM to 4 PM EST Sunday, with a Gale Warning to follow from 4 PM Sunday to 4 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
764 WHUS73 KIWX 150839 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 339 AM EST Sun Nov 15 2020 LMZ043-046-151645- /O.CON.KIWX.GL.W.0025.000000T0000Z-201115T1000Z/ /O.CON.KIWX.SR.W.0001.201115T1000Z-201115T2100Z/ /O.CON.KIWX.GL.W.0026.201115T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 339 AM EST Sun Nov 15 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... * WHAT...West gales to 35 knots through late evening, with gusts up to 50 knot storms this afternoon. Gusts up to 45 knot gales this evening. West winds to 30 knots after midnight, with gusts up to 35 knot gales ending early Monday morning. Waves 6 to 12 feet building to 12 to 16 feet this afternoon, highest from New Buffalo MI to St. Joseph MI. Waves 8 to 14 feet tonight. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...Gale warning is in effect through 4 AM EST Monday. The Storm Warning is in effect from 5 AM to 4 PM EST Sunday, with a Gale Warning to follow from 4 PM Sunday to 4 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
065 WHUS73 KIWX 151149 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 649 AM EST Sun Nov 15 2020 LMZ043-046-152000- /O.CON.KIWX.SR.W.0001.000000T0000Z-201115T2100Z/ /O.CON.KIWX.GL.W.0026.201115T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 649 AM EST Sun Nov 15 2020 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... * WHAT...West gales to 35 knots through late evening, with gusts up to 50 knot storms this afternoon. Gusts up to 45 knot gales this evening. West winds to 30 knots after midnight, with gusts up to 35 knot gales ending early Monday morning. Waves 6 to 12 feet building to 12 to 16 feet this afternoon, highest from New Buffalo MI to St. Joseph MI. Waves 8 to 14 feet tonight. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...The Storm Warning is in effect from 5 AM to 4 PM EST Sunday, with a Gale Warning to follow from 4 PM Sunday to 4 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
687 WHUS73 KIWX 151534 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1034 AM EST Sun Nov 15 2020 LMZ043-046-152345- /O.CON.KIWX.SR.W.0001.000000T0000Z-201115T2100Z/ /O.CON.KIWX.GL.W.0026.201115T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1034 AM EST Sun Nov 15 2020 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... * WHAT...West gales to 35 knots with gusts up to 50 knot storms this afternoon. Gusts up to 45 knot gales this evening. West winds to 30 knots after midnight, with gusts up to 35 knot gales ending early Monday morning. Waves 8 to 16 feet this afternoon, occasionally to 20 feet New Buffalo MI to St. Joseph MI. Waves 8 to 14 feet tonight. * WHERE...Michigan City IN to Saint Joseph MI. * WHEN...The Storm Warning is in effect until 4 PM EST this afternoon. A Gale Warning follows from 4 PM this afternoon until 4 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
590 WHUS73 KIWX 152055 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 355 PM EST Sun Nov 15 2020 LMZ043-046-160500- /O.EXP.KIWX.SR.W.0001.000000T0000Z-201115T2100Z/ /O.CON.KIWX.GL.W.0026.201115T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 355 PM EST Sun Nov 15 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...STORM WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...West gales to 35 knots with gusts up to 45 knot gales this evening. West winds ease to 30 knots late tonight. Waves 6 to 12 feet, occasionally to 15 feet. * WHERE...Michigan City IN to Saint Joseph MI. * WHEN...A Gale Warning remains in effect until 4 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Nov 14, 1:00 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 14, 1:00 PM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
100 PM EST Sat Nov 14 2020
.SYNOPSIS...
Issued at 646 AM EST Sat Nov 14 2020
An active weather pattern is in store for the western Great Lakes
and NW Ohio River Valley through Sunday. Showers and isolated
thunderstorms will move across the area this afternoon into Sunday.
While severe weather is not anticipated, a rogue strong to damaging
wind gust can't be ruled out. Strong winds are expected throughout
Sunday with wind gusts of 40 to 50 mph for the majority of the area,
and 45 to 55 mph possible along the lakeshore. Conditions turn
tranquil for next week.
&&
.UPDATE...
Issued at 1046 AM EST Sat Nov 14 2020
Pronounced low level moisture gradient from eastern Iowa
stretching southeast into southern Indiana will continue to lift
northward this afternoon. A very dry low level air mass was in
place initially this morning across the region with KILX PWATS
being sampled just above 0.30 inches. Upper forcing is not all
that strong with advective forcing being the main driver into late
this afternoon. Low level southerly flow will ramp up across the
Mid Ms Valley into this afternoon helping to rapidly lift this
moisture gradient/rain northward. Areas along and south of Route
30 look to be most inline for better rain chances as we head into
late afternoon/early evening before precipitation becomes more
widespread tonight.
Looking at the latter period of the short term forecast, forecast
confidence continues to increase in higher end gales or possibly
storm force gusts across southern Lake Michigan tonight and
especially on Sunday. Thus, confidence continues to increase in
lakeshore flood potential late tonight/Sunday particularly across
Berrien County where more prolonged westerly strong gusts are
anticipated. The Lakeshore Flood Watch has been upgraded to a
Lakeshore Flood Warning for Berrien County MI, with a Lakeshore
Flood Advisory in effect for La Porte County IN. More to come in
the afternoon discussion regarding wind potential across the
remainder of the area tonight into Sunday, but the current wind
advisory appears to be on track.
&&
.SHORT TERM...(Today and Tonight)
Issued at 310 AM EST Sat Nov 14 2020
Patchy fog has developed over portions of the area early this
morning. While visby has hovered around 5SM, there have been a few
localized spots that dropped to one half to one quarter mile.
This fog should diminish as we move past sunrise.
Much of the overall pattern for today through Sunday remains
unchanged with the latest 00z guidance. Surface high pressure over
the western Great Lakes will continue to shift east over the
course of the day. This is in response to broad troughing over the
Rockies. Troughing propagates into the Great Plains Saturday
afternoon while the forecast area is under WAA. Thanks the influx
of warmer air aloft, high temperatures today will manage to warm
nearly 10 degrees warmer compared to yesterday despite increasing
cloud cover.
By this afternoon/early evening, overrunning showers will start
to filter into the forecast area before spreading from from SW to
NE into the overnight hours. Models continue to show PWATs of 200
to 250 percent of normal for Saturday night into Sunday morning.
Weak instability and strong dynamics will facilitate isolated
thunderstorms possible. The chance for severe weather continues to
be low however, it wouldn't be surprising to see isolated strong
to damaging wind gusts from the stronger cores dragging the strong
flow aloft to the surface. Cold front sweeps across the area on
Sunday to clear out showers however, lingering lake effect showers
are possible into the Sunday evening. Temperature profiles
continue to show p-type remaining all liquid for the most part.
The exception would be with the lingering showers Sunday
afternoon/evening as temperatures aloft cool. into the
afternoon.precip will be in liquid form.
Gradient wind will also be a concern with this system especially
late Saturday night through Sunday. Strong pressure falls are
expected Saturday night as the surface low lifts into the upper
Midwest over Lake Michigan and a 50-65kt LLJ moves overhead.
Towards sunrise Sunday, the cold front associated with the low
will start it's march across the forecast area. Strong pressure
rises post-frontal will prolong windy conditions throughout the
daylight hours on Sunday. Forecast gusts remain in the 45 to 50
mph range with 45 to 55 mph along the Lake Michigan shoreline. A
rogue gust to 60 mph can't be ruled out especially with any
showers/thunderstorms. Have decided to hoist a Wind Advisory for
tonight through Sunday afternoon. By Sunday evening/night, the
pressure gradient should relax sufficiently to allow winds to
decrease.
&&
.LONG TERM...(Sunday through Friday)
Issued at 310 AM EST Sat Nov 14 2020
In the wake of the weekend system, fairly benign weather
continues to be expected for the better part of next week. Models
have hinted at another cold front dropping across the area around
the Friday timeframe and could bring a chance for precip.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 100 PM EST Sat Nov 14 2020
Area of light rain (MVFR cigs/vsbys) was rapidly working northeast
towards KFWA. Some concerns how far northeast the rain will make
it as it encounters a dry airmass, but upstream trends this
morning suggest dynamics and influx of moisture more than
sufficient to keep things going. Have moved up timing of lowering
cigs and also went more aggressive based on upstream trends
(maybe not aggressive enough) for KFWA. Initial surge of precip
may pass mainly SE of KSBN but left vcsh in for now. Did also
adjust trends down faster and again as with KFWA maybe not fast
enough with even IFR cigs not too far off in IL. Will monitor for
further amendments.
Wind gusts will also increase as we get into tonight and Sunday
with higher gusts than currently forecasted possible.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 1 AM EST /midnight CST/ to 7 PM EST /6 PM
CST/ Sunday for INZ003>009-012>018-020-022>027-032>034.
Lakeshore Flood Advisory from 3 AM to 9 PM CST Sunday for INZ003.
MI...Wind Advisory from 1 AM to 7 PM EST Sunday for MIZ077>081.
Lakeshore Flood Warning from 4 AM Sunday to 4 AM EST Monday for
MIZ077.
OH...Wind Advisory from 1 AM to 7 PM EST Sunday for OHZ001-002-004-
005-015-016-024-025.
LM...Gale Warning from 4 PM this afternoon to 4 AM EST Monday for
LMZ043-046.
&&
UPDATE...Marsili
SYNOPSIS...CM
SHORT TERM...CM
LONG TERM...CM
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 14, 3:32 AM EST, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 332 AM EST Sat Nov 14 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-150845- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 332 AM EST Sat Nov 14 2020 /232 AM CST Sat Nov 14 2020/ ...WIND ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 7 PM EST /6 PM CST/ SUNDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Showers and isolated thunderstorms are expected to develop tonight. While gusty winds are expected with these storms, severe weather is not anticipated at this time. Strong winds are also expected for the overnight hours with gusts of 45 to 50 mph bring possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Strong winds are expected Sunday with wind gusts of 45 mph to 50 mph being possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-150845- Berrien- 332 AM EST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... ...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Lakeshore Flood Watch. Showers and isolated thunderstorms are expected to develop tonight. While gusty winds are expected with these storms, severe weather is not anticipated at this time. Strong winds are also expected for the overnight hours with gusts of 45 to 50 mph bring possible. High wind and wave activity may result in lakeshore flooding and beach erosion late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Lakeshore Flood Watch. Strong winds are expected Sunday with wind gusts of 45 mph to 55 mph being possible. High wind and wave activity may result in lakeshore flooding and beach erosion on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-150845- La Porte- 232 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... ...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Lakeshore Flood Watch. Showers and isolated thunderstorms are expected to develop tonight. While gusty winds are expected with these storms, severe weather is not anticipated at this time. Strong winds are also expected for the overnight hours with gusts of 45 to 50 mph bring possible. High wind and wave activity may result in lakeshore flooding and beach erosion late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Lakeshore Flood Watch. Strong winds are expected Sunday with wind gusts of 45 mph to 55 mph being possible. High wind and wave activity may result in lakeshore flooding and beach erosion on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-150845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 332 AM EST Sat Nov 14 2020 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Hazardous conditions are expected this afternoon through tonight with gales and high waves. An isolated thunderstorm is also possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Hazardous conditions are expected through Sunday with gales and high waves. A few storm force gusts cannot be ruled out. Conditions hazardous for small crafts may be possible on Sunday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:17 AM EST | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 40 hr |
| Nov 14, 3:47 AM EST | Lakeshore Flood Watch | IWX | 7 hr | |
| Nov 14, 10:17 AM EST | Lakeshore Flood Advisory | IWX | 42 hr | |
| Nov 14, 3:17 PM EST | Gale Warning | IWX | 37 hr | |
| Nov 14, 10:17 AM EST | Lakeshore Flood Warning | IWX | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.